Professor Holger Dullin
People_

Professor Holger Dullin

Phone
9351 4083
Fax
9351 4534
Address
F07 - Carslaw Building
The University of Sydney
Details
Websites
Professor Holger Dullin

Dynamical systems with special emphasis on Hamiltonian systems; rigid body dynamics with applications in biomechanics; topology of integrable systems, especially (quantum) monodromy; semiclassical quantization; volume preserving mappings.

Member of the Applied Mathematics Research Group.

Project titleResearch student
Poisson Algebras in Superintegrable Natural Hamiltonian SystemsGleb PALSHIN

Publications

Journals

  • Dullin, H., Marangell, R. (2024). An Evans function for the linearised 2D Euler equations using Hill’s determinant. Physica D: Nonlinear Phenomena, 457(January 2024), 133954-1-133954-14. [More Information]
  • Burton, L., Dullin, H., Altmann, E. (2023). Probabilistic description of dissipative chaotic scattering. Physical Review E, 108(5), 054223-1-054223-11. [More Information]
  • Rafat, M., Dullin, H., Kuhlmey, B., Tuniz, A., Luo, H., Roy, D., Skinner, S., Alexander, T., Wheatland, M., de Sterke, C. (2022). Self-Stabilization of Light Sails by Damped Internal Degrees of Freedom. Physical Review Applied, 17(2), 024016-1-024016-15. [More Information]

Conferences

  • Perera, C., Dullin, H., Wu, X. (2020). Small satellite co-orbiting around a lagrange point 1 space station. 71st International Astronautical Congress, IAC 2020, Paris: International Astronautical Federation.
  • Dullin, H., Tong, W. (2013). Geometric phase in diving. Diving Research Worldwide : 1st Symposium for Researchers in Diving, Hamburg, Germany: Verlag.

2024

  • Dullin, H., Marangell, R. (2024). An Evans function for the linearised 2D Euler equations using Hill’s determinant. Physica D: Nonlinear Phenomena, 457(January 2024), 133954-1-133954-14. [More Information]

2023

  • Burton, L., Dullin, H., Altmann, E. (2023). Probabilistic description of dissipative chaotic scattering. Physical Review E, 108(5), 054223-1-054223-11. [More Information]

2022

  • Rafat, M., Dullin, H., Kuhlmey, B., Tuniz, A., Luo, H., Roy, D., Skinner, S., Alexander, T., Wheatland, M., de Sterke, C. (2022). Self-Stabilization of Light Sails by Damped Internal Degrees of Freedom. Physical Review Applied, 17(2), 024016-1-024016-15. [More Information]
  • Dawson, S., Dullin, H., Nguyen, M. (2022). The Harmonic Lagrange Top and the Confluent Heun Equation. Regular and Chaotic Dynamics, 27(4), 443-459. [More Information]

2021

  • Dawson, S., Dullin, H., Nguyen, M. (2021). Monodromy in prolate spheroidal harmonics. Studies in Applied Mathematics, 146(4), 953-982. [More Information]
  • Duignan, N., Dullin, H. (2021). On the C 8/3-regularisation of simultaneous binary collisions in the planar four-body problem. Nonlinearity, 34(7), 4944-4982. [More Information]

2020

  • Dullin, H., Latushkin, Y., Marangell, R., Vasudevan, S., Worthington, J. (2020). Instability of unidirectional flows for the 2D Alpha-Euler equations. Communications on Pure and Applied Analysis, 19(4), 2051-2079. [More Information]
  • Duignan, N., Dullin, H. (2020). On the C^8/3-regularisation of simultaneous binary collisions in the collinear 4-body problem. Journal of Differential Equations, 269(10), 7975-8006. [More Information]
  • Duignan, N., Dullin, H. (2020). Regularisation for Planar vector fields. Nonlinearity, 33(1), 106-138. [More Information]

2019

  • Chiscop, I., Dullin, H., Efstathiou, K., Waalkens, H. (2019). A Lagrangian fibration of the isotropic 3-dimensional harmonic oscillator with monodromy. Journal of Mathematical Physics, 60(3), 032103-1-032103-15. [More Information]
  • Dullin, H., Meiss, J., Worthington, J. (2019). Poisson structure of the three-dimensional Euler equations in Fourier space. Journal of Physics A: Mathematical and Theoretical, 52(36), 1-15. [More Information]
  • Martynchuk, N., Dullin, H., Efstathiou, K., Waalkens, H. (2019). Scattering invariants in Euler’s two-center problem. Nonlinearity, 32(4), 1296-1326. [More Information]

2018

  • Dullin, H., Waalkens, H. (2018). Defect in the Joint Spectrum of Hydrogen due to Monodromy. Physical Review Letters, 120(2), 1-5. [More Information]
  • Dullin, H., Worthington, J. (2018). Stability Results for Idealized Shear Flows on a Rectangular Periodic Domain. Journal of Mathematical Fluid Mechanics, 20(2), 473-484. [More Information]

2017

  • Dullin, H. (2017). A New Twisting Somersault. SIAM News, 50(2), 12 pages.
  • Tong, W., Dullin, H. (2017). A new twisting somersault: 513XD. Journal of Nonlinear Science, 27, 2037-2061. [More Information]

2016

  • Dullin, H., Pelayo, A. (2016). Generating Hyperbolic Singularities in Semitoric Systems Via Hopf Bifurcations. Journal of Nonlinear Science, 26(3), 787-811. [More Information]
  • Dullin, H., Marangell, R., Worthington, J. (2016). Instability of equilibria for the two-dimensional euler equations on the torus. SIAM Journal on Applied Mathematics, 76(4), 1446-1470. [More Information]
  • Dullin, H., Montgomery, R. (2016). Syzygies in the two center problem. Nonlinearity, 29(4), 1212-1237. [More Information]

2015

  • Arunasalam, S., Dullin, H., Nguyen, M. (2015). The Lie-Poisson structure of the symmetry reduced regularized n-body problem. Journal of Physics A: Mathematical and Theoretical, 48(6), 1-12. [More Information]

2014

  • Dullin, H., Worthington, J. (2014). The vanishing twist in the restricted three-body problem. Physica D: Nonlinear Phenomena, 276, 12-20. [More Information]

2013

  • Rose, D., Dullin, H. (2013). A symplectic integrator for the symmetry reduced and regularised planar 3-body problem with vanishing angular momentum. Celestial Mechanics and Dynamical Astronomy, 117(2), 169-185. [More Information]
  • Dullin, H., Tong, W. (2013). Geometric phase in diving. Diving Research Worldwide : 1st Symposium for Researchers in Diving, Hamburg, Germany: Verlag.
  • Papadopoulos, G., Dullin, H. (2013). Semi-global symplectic invariants of the euler top. Journal of Geometric Mechanics, 5(2), 215-232. [More Information]

2012

  • Dullin, H., Meiss, J. (2012). Resonances and Twist in Volume-Preserving Mappings. SIAM Journal on Applied Dynamical Systems, 11(1), 319-349. [More Information]
  • Dullin, H., Lomeli, H., Meiss, J. (2012). Symmetry reduction by lifting for maps. Nonlinearity, 25(6), 1709-1733. [More Information]
  • Dullin, H., Hanssmann, H. (2012). The degenerate C. Neumann system I: Symmetry reduction and convexity. Central European Journal of Mathematics, 10(5), 1627-1654. [More Information]

2010

  • Schmidt, S., Dullin, H. (2010). Dynamics near the p:-q resonance. Physica D: Nonlinear Phenomena, 239(19), 1884-1891. [More Information]

2009

  • Schmidt, S., Dullin, H., Richter, P. (2009). A Poincare section for the general heavy rigid body. SIAM Journal on Applied Dynamical Systems, 8(1), 371-389. [More Information]
  • Dullin, H., Waalkens, H. (2009). Dullin and Waalkens Reply {to comment on "Non-uniqueness of the phase shift in central scattering due to monodromy"}. Physical Review Letters, 102(18), 188902-1-188902-1. [More Information]
  • Fitch, N., Weidner, C., Parazzoli, L., Dullin, H., Lewandowski, H. (2009). Experimental demonstration of classical Hamiltonian monodromy in the 1:1:2 resonant elastic pendulum. Physical Review Letters, 103(3), 034301-1-034301-4. [More Information]

2008

  • Dullin, H., Meiss, J. (2008). Nilpotent normal form for divergence-free vector fields and volume-preserving maps. Physica D: Nonlinear Phenomena, 237(2), 156-166. [More Information]
  • Dullin, H., Waalkens, H. (2008). Nonuniqueness of the phase shift in central scattering due to monodromy. Physical Review Letters, 101(7), 070405-1-070405-4. [More Information]
  • Dullin, H., Tsygvintsev, A. (2008). On the analytic non-integrability of the rattleback problem. Universite Paul Sabatier. Faculte des Sciences. Annales: mathematiques, 17(3), 495-517.

2007

  • Dullin, H., Schmidt, S., Richter, P., Grossmann, S. (2007). Extended phase diagram of the Lorenz model. International Journal of Bifurcation and Chaos in Applied Sciences and Engineering, 17(9), 3013-3033. [More Information]
  • Davison, C., Dullin, H. (2007). Geodesic flow on three dimensional ellipsoids with equal semi-axes. Regular and Chaotic Dynamics, 12(2), 172-197. [More Information]
  • Davison, C., Dullin, H., Bolsinov, A. (2007). Geodesics on the ellipsoid and monodromy. Journal of Geometry and Physics, 57(12), 2437-2454. [More Information]

2006

  • Dullin, H., Ivanov, A., Meiss, J. (2006). Normal forms for 4D symplectic maps with twist singularities. Physica D: Nonlinear Phenomena, 215(2), 175-190. [More Information]
  • Bolsinov, A., Dullin, H., Veselov, A. (2006). Spectra of Sol-Manifolds: Arithmetic and Quantum Monodromy. Communications in Mathematical Physics, 264(3), 583-611. [More Information]

2005

  • Dullin, H., Ivanov, A. (2005). Another look at the saddle-centre bifurcation: Vanishing twist. Physica D: Nonlinear Phenomena, 211(1-2), 47-56. [More Information]
  • Dullin, H., Robbins, J., Waalkens, H., Creagh, S., Tanner, G. (2005). Maslov indices and monodromy. Journal of Physics A: Mathematical and General, 38(24), L443-L447. [More Information]
  • Dullin, H., Meiss, J., Sterling, D. (2005). Symbolic codes for rotational orbits. SIAM Journal on Applied Dynamical Systems, 4(3), 515-562. [More Information]

2004

  • Dullin, H., Matveev, V. (2004). A new integrable system on the sphere. Mathematical Research Letters, 11(6), 715-722.
  • Dullin, H., Fasso, F. (2004). An algorithm for detecting directional quasi-convexity. Bit (Lisse): numerical mathematics, 44, 571-584. [More Information]
  • Cushman, R., Dullin, H., Giacobbe, A., Holm, D., Joyeux, M., Lynch, P., Sadovskii, D., Zhilinskii, B. (2004). CO2 molecule as a quantum realization of the 1:1:2 resonant swing-spring with monodromy. Physical Review Letters, 93(2), 024302-1-024302-4. [More Information]

2003

  • Dullin, H., Gottwald, G., Holm, D. (2003). Camassa-Holm, Korteweg-de Vries-5 and other asymptotically equivalent equations for shallow water waves. Fluid Dynamics Research, 33(1), 73-95. [More Information]
  • Waalkens, H., Junge, A., Dullin, H. (2003). Quantum monodromy in the two-centre problem. Journal of Physics A: Mathematical and General, 36(20), L307-L314. [More Information]
  • Dullin, H., Meiss, J. (2003). Twist singularities for symplectic maps. Chaos, 13(1), 1-16. [More Information]

2002

  • Dullin, H., Horányi, M., Howard, J. (2002). Generalizations of the Störmer problem for dust grain orbits. Physica D: Nonlinear Phenomena, 171(3), 178-195.
  • Waalkens, H., Dullin, H. (2002). Quantum monodromy in prolate ellipsoidal billiards. Annals of Physics, 295(1), 81-112. [More Information]

2001

  • Dullin, H., Backer, A. (2001). About ergodicity in the family of Lima¸con billiards. Nonlinearity.
  • Dullin, H., Richter, P., Veselov, A., Waalkens, H. (2001). Actions of the Neumann system via Picard-Fuchs equations. Physica D: Nonlinear Phenomena, 155, 159-183.
  • Dullin, H., Gottwald, G., Holm, D. (2001). An Integrable Shallow Water Equation with Linear and Nonlinear Dispersion. Physical Review Letters, 87(19), 4501-4504.

Selected Grants

2021

  • Spectral Theory of Hamiltonian Dynamical Systems, Dullin H, Marangell R, Australian Research Council (ARC)/Discovery Projects (DP)

2020

  • Finite dimensional integrable systems and differential geometry, Dullin H, Australian Research Council (ARC)/Discovery Projects (DP)